Posted 11/30/2007 2:40 AM (GMT -7)
My son has syncope and they thought it might be Wolff-Parkinson-White syndrome. He had the regular cardiology tests done, he has a long P-R interval. He also, being young and tall and thin and relatively healthy has orthostatic low blood pressure. He is tall and lanky and his blood pressure is low like 90/60 but can go lower if he doesn't eat right. I would test your blood sugar, if you can. A test kit is cheap or some places will do it for you, when you feel weird. When your blood sugar is low or high, your blood pressure can go low or high with it and give you the dizziness you speak of. Also, because my son also has epilepsy, he has to eat a lot of salt and calcium because he takes sodium and calcium channel blockers which make his electrolytes go out of balance. Also, dehydration can be a problem that causes the dizziness. I even had a problem with my well water having too much ammonia that caused problems so I had to switch to bottled water. Maybe these things will give you some ideas of causes. you need to take your bp when you have a spell.
My son had the electrophysiological heart cath study and came back negative for accessory nerve pathways as causes for his spells. The doc did mention something about the vagus nerver possibly causing a problem or his epilepsy, though the neurologist says no and I'm inclined to agree. It seems more related to bp and blood sugar, electrolytes and such.
The hives you describe sound like a serious allergic reaction to something, possibly meds, food or an environmental cause. Seeing an allergist for that might be the best idea. An allergic reaction like that can cause breathing problems that can make your heart and bp weird. Seeing a cardiologist is always good if you have an irregular heartbeat. Mine is regularly irregular. Another thing to have tested are anticardiolipin antibodies, antibodies to heart and other stuff. I have them and got atrophy of my heart for a while when they were high, but it went away once they went back down. I had a lot of dizzy spells like you describe then.
Also, meds cause those spells too. You should check to see if it is a side effect.
I hope this helps. Take care and be sure to keep following up on it.
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn